Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Which is the effective and safe remedy for hyper-pigmentation ?

sir i m suffring from hyper pigmentation doctor recomend me glycolic acid peels & triglow cream at night now i read in net about home made yougrt fruit peels & appling that natural peels at my home now my ques is that these natural peels realy safe or this treatment is only safe if done by dermatologist & what about triglow
Asked On : Sat, 14 Apr 2012
Answers:  2 Views:  958
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
General & Family Physician 's  Response
Hello and welcome to

Skin that has turned darker or lighter than normal is usually not a sign of a serious medical condition.

Normal skin contains cells called melanocytes. These cells produce melanin, the substance that gives skin its color.

Causes of hyperpigmentation include:
• History of skin inflammation (post-inflammatory hyperpigmentation)
• Use of certain medications (such as minocycline)
• Endocrine diseases such as Addison's disease
Hemochromatosis (iron overload)
• Sun exposure

Over-the-counter creams are available for lightening the skin. If you use these creams, follow instructions carefully and don't use one for more than 3 weeks at a time. Darker skin requires greater care when using these preparations. Cosmetics may also help cover a discoloration.

Avoid too much sun exposure. Always use sunscreen.

Abnormally dark skin may continue even after treatment. Experts recommend emotional support or counseling.

Most prescription creams used to lighten the skin contain hydroquinone. Bleaches lighten and fade darkened skin patches by slowing the production of melanin so those dark spots gradually fade to match normal skin coloration. Prescription bleaches contain twice the amount of hydroquinone, the active ingredient, as over-the-counter skin bleaches. In more severe cases prescription creams with tretinoin and a cortisone cream may be used. These may be somewhat irritating to sensitive skin and will take 3-6 months to produce improvement.

Home care of your condition with yogurt fruit peels may have some benefit for freckling of the skin. If you have large areas of hyperpigmentation, this may not assist you. You may try these products yourself within your home without the assistance of a dermatologist. Be sure to inform your dermatologist of the products you are using. Do not use several products at the same time. If you purchase any creams for lightening of your hyperpigmentation, ensure that no mercury is in the product.

Sun exposure will make your condition worse. Use a sunscreen that blocks both UV-A and UV-B rays.

Be well,
Dr. Kimberly
Answered: Sat, 14 Apr 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi..dear Aarti..,
Thanks for choosing HCM..,
Triglow Cream..... (Combination of Hydroquinone 2%...,
Tretinoin 0.05% and Fluocinolone acetonide 0.01%)
For short period ....have minimal side effects..,
But in long standing will give irritation, Paleness of skin..,
Loss of texture, Burning sensation, Roughness....
So immediately stop the tube..,
and replaced by.....Moisurizing cream like...ELOVERA...from Grace well.,
ok thanQ
Answered: Sat, 14 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor